MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXB093902A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2025, the patient underwent an interventional procedure for a thoracoabdominal aneurysm utilizing a gore® excluder® thoracoabdominal branch endoprosthesis and gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) devices as bridging stents in the celiac, superior mesenteric, and renal arteries.During the procedure, two vbx devices were introduced and advanced without resistance via a 7f ansel introducer sheath and deployed within the superior mesenteric artery (sma).The physician first implanted a 9 mm × 79 mm vbx device, followed by a 9 mm × 39 mm vbx device in an overlapping configuration into the tambe portal.It was reported that the 9 mm × 39 mm vbx device was not routed through the previously implanted 9 mm × 79 mm device.Reportedly, deployment of the 9 mm x 39 mm device was achieved using nominal inflation pressure without complication.No balloon rupture or damage was observed during inflation or withdrawal, and balloon catheters were withdrawn without resistance.Following device placement, a post-deployment fluoroscopy run was performed and the physician suspected the presence of residual material within the sma.Upon inspection of the 9 mm × 39 mm vbx device balloon catheter, it was noted that the expanded polytetrafluoroethylene (eptfe) covering was torn and / or missing; however, the balloon catheter itself remained intact.A second fluoroscopy run was performed, but the remnant could not be visualized.A subsequent intravascular ultrasound (ivus) was conducted in an attempt to locate the eptfe remnant material, but the search was inconclusive.There was no reported impact to the patient, and no further action was taken during the procedure.
 
Additional Manufacturer Narrative
Updated h6 adverse event problem codes - investigation findings.B15 analysis of information provided by user/third part - used for images.The manufacturing records were reviewed and documented in the product history task.The device lot met all pre-release specifications.Engineering evaluation: the reported balloon cover separation from the catheter was confirmed in the engineering evaluation because the returned device was missing the balloon cover and was also missing the proximal end tie which binds the balloon cover to the catheter.A balloon burst could result in damage and separation of the end tie and/or balloon cover; however, the engineering evaluation found no evidence of a burst as the balloon was able to be inflated successfully to nominal inflation pressure.An imaging evaluation was performed, however no conclusive information related to the failure mode or root cause could be established.As noted by the engineering evaluation, the root cause of the balloon cover separation is likely related to inadequate glue bonding between the end tie film and catheter.It is also possible the process step associated with execution of the proximal end tie was not performed.Both possible root causes can be traced to the manufacturing of the device.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key23379895
Report Number2017233-2025-06736
Device Sequence Number8899865
Product Code PRL
UDI-Device Identifier00733132658800
UDI-Public(01)00733132658800(17)280228
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBXB093902A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale